Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 48, NWS Jackson, MS

April 5, 2018Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 5, 2018, 11:18 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 6, 2018, 9:41 PM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2018, 11:18 AM CDT (16:18 UTC)
In effect from
Apr 6, 2018, 9:41 PM CDT
Expired
Apr 9, 2018, 1:00 PM CDT
In force
63 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

553 
WGUS44 KJAN 051618
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1118 AM CDT Thu Apr 5 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Yalobusha At Whaley affecting Carroll and Leflore Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. 48 hours of forecast rainfall is used for 
all rivers today. 

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-062218-
/O.NEW.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180409T0000Z.180409T0600Z.NO/
1118 AM CDT Thu Apr 5 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 10:00 AM Thursday the stage was 20.0 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...Heavy rainfall tomorrow will produce a crest of
  21 feet on Sunday evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Yalobusha River
Whaley         21  20.0 Thu 10 AM  20.1  20.2  20.9  21.0 07 PM 04/08


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$
8 follow-up statements
249 
WGUS84 KJAN 060049
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CDT Thu Apr 5 2018


...The Flood Warning continues for the following rivers in 
Mississippi..

  Yalobusha At Whaley affecting Carroll and Leflore Counties 
  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers except for those in the Tombigbee River System which 
includes Tibbee Creek, Luxapallila Creek, Noxubee River, and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-070649-
/O.CON.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180408T1800Z.180409T0600Z.NO/
749 PM CDT Thu Apr 5 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 7:00 PM Thursday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday afternoon.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Yalobusha River
Whaley         21  20.0 Thu 07 PM  20.1  20.2  20.9  21.0 07 PM 04/08


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

MSC163-070648-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
749 PM CDT Thu Apr 5 2018


The Flood Warning continues for
  The Yazoo River At Yazoo City
* until further notice.
* At 7:00 PM Thursday the stage was 31.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will fall over the next 24 hours or so before
  heavy rainfall on Friday evening produces a crest of 32.5 feet 
  on Tuesday morning.  
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Yazoo River 
Yazoo City     29  31.3 Thu 07 PM  31.1  31.2  31.6  32.5 01 AM 04/10


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
815 
WGUS84 KJAN 061553
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1053 AM CDT Fri Apr 6 2018





...The Flood Warning continues for the following rivers in 
Mississippi..

  Yalobusha At Whaley affecting Carroll and Leflore Counties 
  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-072153-
/O.CON.KJAN.FL.W.0048.180408T1800Z-180409T1800Z/
/YWGM6.1.ER.180408T1800Z.180408T1800Z.180409T0600Z.NO/
1053 AM CDT Fri Apr 6 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* from Sunday afternoon to Monday afternoon.
* At 10:00 AM Friday the stage was 20.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday afternoon.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Yalobusha River
Whaley         21  20.1 Fri 10 AM  20.2  20.8  20.9  21.0 01 AM 04/09


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

MSC163-072152-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
1053 AM CDT Fri Apr 6 2018


The Flood Warning continues for
  The Yazoo River At Yazoo City
* until further notice.
* At 10:00 AM Friday the stage was 31.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will fall through late this afternoon and
  then begin rising to near 32.5 feet by early Tuesday morning.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Lower Yazoo River 
Yazoo City     29  31.2 Fri 10 AM  31.0  31.2  31.7  32.5 01 AM 04/10


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$
997 
WGUS84 KJAN 070248
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
948 PM CDT Fri Apr 6 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-080848-
/O.EXT.KJAN.FL.W.0048.180407T0241Z-180412T0900Z/
/YWGM6.1.ER.180407T0052Z.180408T1200Z.180411T2100Z.NO/
948 PM CDT Fri Apr 6 2018

...Flood Warning extended until late Wednesday night...

The Flood Warning continues for
  The Yalobusha At Whaley
* from this evening to late Wednesday night.
* At  9:00 PM Friday the stage was 21.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 23.5 feet early
  Sunday morning.  
* Impact...At 24.0 feet...Widespread flooding of agricultural land is 
  occurring.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural 
  land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Yalobusha River
Whaley         21  21.2 Fri 09 PM  22.1  23.5  23.2  23.5 07 AM 04/08


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

NF
013 
WGUS84 KJAN 071607
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1107 AM CDT Sat Apr 7 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 
  Big Sunflower River Near Anguilla affecting Sharkey County 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-082207-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180411T0959Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180410T2159Z.NO/
1107 AM CDT Sat Apr 7 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* until late Tuesday night.
* At 10:00 AM Saturday the stage was 21.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 23.5 feet just 
  after midnight tonight.  
* Impact...At 24.0 feet...Widespread flooding of agricultural land is 
  occurring.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural 
  land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Yalobusha River
Whaley         21  21.8 Sat 10 AM  23.5  22.8  21.5  23.5 01 AM 04/08


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

MSC163-082206-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
1107 AM CDT Sat Apr 7 2018


The Flood Warning continues for
  The Yazoo River At Yazoo City
* until further notice.
* At 10:00 AM Saturday the stage was 32.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 33.5 feet early 
  Tuesday afternoon.
* Impact...At 34.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside levee protection system.
* Impact...At 32.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Lower Yazoo River 
Yazoo City     29  32.9 Sat 10 AM  32.1  32.5  33.4  33.5 01 PM 04/10


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$

MSC125-082206-
/O.EXT.KJAN.FL.W.0052.180410T0000Z-180411T0600Z/
/ANGM6.1.ER.180410T0000Z.180410T0000Z.180410T1800Z.NO/
1107 AM CDT Sat Apr 7 2018

...Flood Warning extended until late Tuesday night...

The Flood Warning continues for
  The Big Sunflower River Near Anguilla
* from Monday evening to late Tuesday night.
* At 10:00 AM Saturday the stage was 44.4 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  evening.
* Impact...At 45.0 feet...Minor flooding is occurring along the State 
  Highway 14 bridge.
* Impact...At 40.0 feet...Several hundred acres of farm and 
  agricultural land are inundated near the State Highway 14 bridge.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Big Sunflower River 
Anguilla       45  44.4 Sat 10 AM  44.6  44.9  45.0  45.0 07 PM 04/09


&&


LAT...LON 3255 9079 3294 9084 3324 9081 3324 9064
      3293 9067 3262 9073             



$$
279 
WGUS84 KJAN 080226
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
926 PM CDT Sat Apr 7 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-090826-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180411T0600Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180410T1800Z.NO/
926 PM CDT Sat Apr 7 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* until late Tuesday night.
* At  9:00 PM Saturday the stage was 21.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 22.0 feet 
  tomorrow morning. The river is forecast to fall below minor flood 
  stage Tuesday evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Yalobusha River
Whaley         21  21.9 Sat 09 PM  22.0  21.5  21.1  22.0 07 AM 04/08


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

NF
515 
WGUS84 KJAN 081448
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
948 AM CDT Sun Apr 8 2018

...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 
  Big Sunflower River Near Anguilla affecting Sharkey County 
  Yazoo River At Yazoo City affecting Yazoo County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-091559-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180409T1559Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0359Z.NO/
948 AM CDT Sun Apr 8 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* until Monday morning.
* At 9:00 AM Sunday the stage was 21.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage tonight.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Yalobusha River
Whaley         21  21.7 Sun 09 AM  20.5  19.3  18.5     Falling          


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

MSC163-092047-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180318T1600Z.000000T0000Z.NO/
948 AM CDT Sun Apr 8 2018


The Flood Warning continues for
  The Yazoo River At Yazoo City
* until further notice.
* At 9:00 AM Sunday the stage was 32.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue rising to near 33.5 feet early 
  Tuesday afternoon.
* Impact...At 33.0 feet...Minor flooding of mostly agricultural land 
  is occurring outside the levee protection system.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Lower Yazoo River 
Yazoo City     29  32.3 Sun 09 AM  32.6  33.3  33.2  33.5 01 PM 04/10


&&


LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
      3283 9042 3259 9062             



$$

MSC125-092047-
/O.EXT.KJAN.FL.W.0052.180413T0000Z-000000T0000Z/
/ANGM6.1.ER.180413T0000Z.180413T0000Z.000000T0000Z.NO/
948 AM CDT Sun Apr 8 2018

...Flood Warning extended until further notice...

The Flood Warning continues for
  The Big Sunflower River Near Anguilla
* from Thursday evening until further notice.
* At  9:00 AM Sunday the stage was 44.4 feet.
* Flood stage is 45.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Thursday evening.
* Impact...At 45.0 feet...Minor flooding is occurring along the State 
  Highway 14 bridge.
* Impact...At 40.0 feet...Several hundred acres of farm and 
  agricultural land are inundated near the State Highway 14 bridge.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Big Sunflower River 
Anguilla       45  44.4 Sun 09 AM  44.4  44.5  44.7  45.0 01 AM 04/13


&&


LAT...LON 3255 9079 3294 9084 3324 9081 3324 9064
      3293 9067 3262 9073             



$$
830 
WGUS84 KJAN 090210
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
910 PM CDT Sun Apr 8 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Yalobusha At Whaley affecting Carroll and Leflore Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-091349-
/O.EXT.KJAN.FL.W.0048.000000T0000Z-180409T1349Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0149Z.NO/
910 PM CDT Sun Apr 8 2018


The Flood Warning continues for
  The Yalobusha At Whaley
* until Monday morning.
* At  8:00 PM Sunday the stage was 21.0 feet.
* Minor flooding is occurring.
* Flood stage is 21.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage this evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Yalobusha River
Whaley         21  21.0 Sun 08 PM  20.5  19.3  18.5     Slow Fall


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$
096 
WGUS84 KJAN 090247
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
947 PM CDT Sun Apr 8 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Yalobusha At Whaley affecting Carroll and Leflore Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur over the next 24 hours.

&&

MSC015-083-090317-
/O.CAN.KJAN.FL.W.0048.000000T0000Z-180409T1349Z/
/YWGM6.1.ER.180407T0052Z.180408T0600Z.180409T0115Z.NO/
947 PM CDT Sun Apr 8 2018

The Flood Warning is cancelled for
  The Yalobusha At Whaley.
* At 9:00 PM Sunday the stage was 20.9 feet and falling.
* The river fell below flood stage at 8:15 PM Sunday.
* Flood stage is 21 feet.
* Forecast...The river will fall below 19 feet by Wednesday.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Yalobusha River
Whaley         21  20.9 Sun  9 PM  20.5  19.3  18.5      Falling

&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

DL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:38 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 5, 9:38 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
938 AM CDT Thu Apr 5 2018

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
After a cold morning, temperatures are rising on track to hit
highs near 70 degrees this afternoon. Surface high pressure will
shift off to the east today. Moisture will gradually be
increasing through the day with mid to high level clouds
increasing from the west to east as well. Winds will be generally
light and out of the east to southeast today. Did not need any
big changes to the forecast for this update. /10/

Prior discussion below:

Today and Tonight...High pressure at the surface will shift east of
the forecast area through the period, with winds gradually becoming
more southerly in the process.  While aloft, flow across the region
will become more zonal.  The subtle increase in moisture will result
in slightly warmer conditions today, despite the chilly start to the
day, as highs range from the middle 60s to lower 70s under mostly
sunny skies.

Tonight, moisture continues to increase across the region at the
surface and aloft.  A couple of fast moving disturbances embedded in
zonal flow aloft, will also trek east through the region during this
time.  This will result in both an increase in clouds through the
period, along with increasing chances for showers, and perhaps an
isolated storm, across locations north of the Interstate 20
corridor, namely the Delta region.  Much of the CWA however, will
remain dry overnight.  Lows Thursday night will range from the
middle 40s over the eastern half of the forecast area, to the middle
50s over areas along and west of the Mississippi River. /19/

Friday through Wednesday...Relatively flat northwesterly mid
level flow will be in place at the beginning of the period.
Although low level flow will already be southerly, the cool
airmass, currently over the area, will yet to have moved east. To
the immediate west of the forecast area, isentropic ascent overtop
of retreating airmass will have allowed for elevated convection
to form over the ArkLaTex region. Further to the north, a shallow,
but strong cold front will be spreading southeast from the
Plains/mid MS valley.

A warm front looks to rapidly develop over LA later Friday morning
as the warm sector rapidly surges north in stiffening low level
winds. Isentropic forcing overtop the warm front will allow
widespread convective area to develop over north/northwest portions
of the forecast area which will be enhanced by proximal coupled jet
structure aloft. Rainfall amounts in these areas may reach 2-3
inches before frontal boundary arrives from the north Friday night.

As the warm sector surges into the ArkLaMiss Friday afternoon, CAM
guidance is indicating scattered supercellular structures developing
where very large hail and damaging winds will be possible, given
steep mid level lapse rates and deep shear in place. Could also see
some tornado potential, most optimized near the warm frontal
boundary as it moves through northeast LA/western MS during the
afternoon.

As the strong cold front slams into the moist/unstable/sheared
environment during the evening, the damaging wind mode will become
dominant as a QLCS will likely form along the fast moving front.
Convection looks to wane after midnight with the loss of heating.

The cold airmass in place looks to promote a widespread frost over
much of the area Saturday night under clear skies and calming wind.
There may also be some brief freeze potential over far northeast
sections by early Sunday morning. /26/

&&

.AVIATION...
12Z TAF discussion:
VFR flight categories will continue to persist at TAF sites across
the area over the next 24 hours. Winds will gradually become more
southeasterly through the course of the day and sustained between
5- 10 knots. These will then become more southerly overnight,
while decreasing to 3-5 knots. Some high clouds will begin moving
into the area, especially along the Highway 82 corridor, through
the afternoon. Then overnight, mid and high clouds will become
more prevalent areawide. Some small chances for rain will exist
north of Interstate 20, namely across the Delta region, towards
day break Friday morning. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  50  76  49 /   0  10  53  75
Meridian      70  45  76  55 /   0   8  32  79
Vicksburg     71  53  76  47 /   0  13  64  76
Hattiesburg   71  47  77  60 /   0   4  19  62
Natchez       72  53  78  51 /   0   9  61  75
Greenville    66  53  71  41 /   1  28  83  81
Greenwood     68  52  71  42 /   0  22  80  84

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

10
Hazardous weather outlook, Apr 5, 4:50 AM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
450 AM CDT Thu Apr 5 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
450 AM CDT Thu Apr 5 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Severe thunderstorms will be possible over the region Friday
afternoon into Friday night. Very large hail and damaging winds
will be the primary threats, although a few tornadoes will be
possible as well.

Heavy rainfall looks to develop Friday north of a Bastrop
Louisiana, Yazoo City, Eupora Mississippi line where two to three
inches will be common. These amounts may cause flash flooding
concerns, especially where rivers are already high from previous
rainfall.

(https://www.weather.gov/images/jan/graphicast/image1.png)
(https://www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Friday night.

26

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:09 AM CDTRiver Flood WarningJANAttala, Holmes16 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.